My Sanford Chart allows you secure online access to your personal health information and your child's health information. It's available anywhere you have internet access. There is no cost to you and registering is quick and simple.
About 1 in 5 people who take antibiotics develops diarrhea. Diarrhea may develop while taking the antibiotic or shortly after finishing the medicine. This diarrhea will usually go away completely several days after the antibiotic is finished.
More than half of those who get diarrhea from taking an antibiotic have a mild case that may clear up without treatment.
People who take antibiotics, including those who have been recently hospitalized and received intravenous (IV) antibiotics, may develop diarrhea caused by Clostridium difficile bacteria. C. difficile can cause severe diarrhea, and the infection and diarrhea may return after antibiotic treatment. Diarrhea caused by this bacterium usually requires medical treatment.
If diarrhea develops while taking an antibiotic, contact the doctor to determine whether the medicine should be continued or another medicine substituted. Do not stop the antibiotic abruptly.
Last Revised: February 21, 2012
To learn more visit Healthwise.org
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.